MAUDE Adverse Event Report: COOK INC COOK DOUBLE LUMEN EXTRA FIRM SOFT TIPPED AIRWAY EXCHANGE CATHETER; LRC CHANGER, TUBE, ENDOTRACHEAL

COOK INC COOK DOUBLE LUMEN EXTRA FIRM SOFT TIPPED AIRWAY EXCHANGE CATHETER; LRC CHANGER, TUBE, ENDOTRACHEAL
Catalog Number C-CAE-11.0-100-DLT-EF-ST
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported foreign matter, hair-like fiber, was found inside the sterile packaging of a cook double lumen extra firm soft tipped airway exchange catheter.As reported, this device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Device evaluation: one unused device was returned in original packaging.A brown/orange fiber was found on the distal end of the catheter packaging.No other surface damage or foreign matter was observed.Investigation: a document-based investigation reviewed the following: review of device history record, review of ifu, review of qc.A review of the device history record revealed no related non-conformances.A complaint history review revealed no additional complaints have been reported for this failure and lot combination.From the document review, it has been found that there are sufficient controls in place to detect foreign matter prior to release to the customer.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.Conclusion: from the review of the device master record, the root cause is possibly manufacturing deficiency, specifically in quality control.There are checks in place to catch this failure before it is released to the customer, and risk documents providing adequate risk controls in place.There is no evidence that there are nonconforming product from this lot in the field or house, and there is no evidence that the device was manufactured out of specification.Nevertheless, the appropriate personnel have been notified of this incident.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK DOUBLE LUMEN EXTRA FIRM SOFT TIPPED AIRWAY EXCHANGE CATHETER
Common Device Name
LRC CHANGER, TUBE, ENDOTRACHEAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8061639
Report Number1820334-2018-03259
Device Sequence Number1458977
Product Code LRC
UDI-Device Identifier00827002364011
UDI-Public(01)00827002364011(17)210720(10)9034224
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Catalogue NumberC-CAE-11.0-100-DLT-EF-ST
Device Lot Number9034224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1